National Patient Safety Alert: Class 1 Medicines Recall Notification: Recall of Targocid 200mg powder for solution for injection/infusion or oral solution, Aventis Pharma Limited t/a Sanofi, due to the presence of bacterial endotoxins.
National Patient Safety Alert Reference Number: NatPSA/2022/008/MHRA
Date issued: 21st October 2022
Targocid 200mg powder for solution for injection/infusion or oral solution – PL 04425/0088
Active Pharmaceutical Ingredients: Teicoplanin
Brief description of the problem
Sanofi UK is initiating an urgent recall of the above batches of Targocid 200mg powder for solution for injection/infusion or oral solution. This is due to out of specification results obtained for bacterial endotoxins, which has been confirmed through testing of retained samples. This issue was observed following a medical adverse event, which reported that four patients experienced high grade of fever approximately three hours post-administration of vials from the impacted batches. Due to the out of specification results observed there is a potential life threatening or serious risk to patient health.
Advice for healthcare professionals in primary care
Stop supplying the above batches immediately. Quarantine all remaining stock and return it to your supplier using your supplier’s approved process.
Pharmacists and homecare providers involved in dispensing this product should:
immediately contact all patients who have been issued the impacted batches and ask them to confirm if they have any affected stock within their possession. If batch traceability information is not available, all patients dispensed this product since 28 July 2022 should be contacted.
appropriately counsel affected patients to contact their General Practitioners (GPs) or other relevant prescribers to arrange a new prescription.
GPs and other prescribers involved in patient care should also actively seek to identify any patients who have been prescribed the impacted product/batches since 28 July 2022 to ensure that a new prescription is available for the patient when they return their medicine to the pharmacy.
Advice for all healthcare professionals
Healthcare professionals should be aware of the following clinical symptoms related to the potential risk to patient health: a high temperature (fever) or low body temperature, chills and shivering, cold, clammy and pale or mottled skin, a fast heartbeat, fast breathing, severe breathlessness, severe muscle pain, feeling dizzy or faint, a change in mental state – such as confusion or disorientation, loss of consciousness, slurred speech, nausea and vomiting and/or diarrhoea.
In the event the affected batches have been administered to patients, appropriate clinical assessment should be performed, in addition to close monitoring for any adverse reactions. All suspected adverse events should also be reported via the MHRA’s Yellow Card scheme immediately.
View full notice here.
For more information on licensed stock and resupply queries for the licensed presentation, please contact GB-CustomerServices@sanofi.com; phone number: 0800 854 430.
For medical information queries and all other enquiries, please contact firstname.lastname@example.org; phone number: 0800 035 25 25.